Alert archive / Arkansas / Flash Flood Warnings in 2013

Flash Flood Warning 141, NWS Jackson, MS

October 5, 2013Chicot County, Arkansas

NWS Jackson, MS issued this flash flood warning at Oct 5, 2013, 8:26 PM CDT for Chicot County, Arkansas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 5, 2013, 8:26 PM CDT (01:26 UTC)
Expired
Oct 5, 2013, 11:30 PM CDT
In force
3 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

County Chicot County, AR

The radar

The Jackson/Brandon,MS radar (KDGX), 174 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 5, 9:45 PM CDTFLASH FLOODDermott, ARSOME STREETS FLOODED IN THE DERMOTT AREA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 79 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 1.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2013-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1115 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2013-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1115 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1010 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

886 
WGUS54 KJAN 060126
FFWJAN
ARC017-060430-
/O.NEW.KJAN.FF.W.0141.131006T0126Z-131006T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
826 PM CDT SAT OCT 5 2013

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN CHICOT COUNTY IN SOUTHEAST ARKANSAS...
  THIS INCLUDES THE CITIES OF...LAKE VILLAGE...DERMOTT...

* UNTIL 1130 PM CDT

* AT 826 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
  MULTIPLE CLUSTERS OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN 
  OVER CHICOT COUNTY...MOVING NORTHEAST AT 30 MPH. ESTIMATED RADAR
  RAINFAL AMOUNTS...ON THE ORDER OF ONE TO THREE INCHES...HAVE
  OCCURRED IN THE PAST THREE HOURS.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CHICOT JUNCTION AND MCMILLAN CORNER.

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
THREE HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER
COVERS THE ROAD. FIND ALTERNATE ROUTES AND MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3352 9132 3352 9126 3356 9124 3351 9118
      3344 9123 3345 9117 3350 9117 3347 9112
      3343 9114 3341 9121 3339 9119 3339 9112
      3345 9106 3342 9106 3301 9145 3356 9146
      3357 9135

$$

DL
2 follow-up statements
305 
WGUS74 KJAN 060255
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
955 PM CDT SAT OCT 5 2013

ARC017-060430-
/O.CON.KJAN.FF.W.0141.000000T0000Z-131006T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHICOT AR-
955 PM CDT SAT OCT 5 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR
NORTHWESTERN CHICOT COUNTY...

AT 954 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT A CLUSTER OF THUNDERSTORMS PRODUCING HEAVY RAIN OVER CHICOT
COUNTY. THE STORM WERE MOVING NORTHEAST AT 30 MPH. ESTIMATED RADAR
RAINFALL AMOUNTS...ON THE ORDER OF TWO TO FOUR INCHES...HAVE OCCURRED
IN THE PAST THREE HOURS.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE
VILLAGE AND DERMOTT.

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS. WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER
COVERS THE ROAD. FIND ALTERNATE ROUTES AND MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3352 9132 3352 9126 3356 9124 3351 9118
      3344 9123 3345 9117 3350 9117 3347 9112
      3343 9114 3341 9121 3339 9119 3339 9112
      3345 9106 3342 9106 3301 9145 3356 9146
      3357 9135

$$

DL
329 
WGUS74 KJAN 060424
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1124 PM CDT SAT OCT 5 2013

ARC017-060434-
/O.EXP.KJAN.FF.W.0141.000000T0000Z-131006T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHICOT AR-
1124 PM CDT SAT OCT 5 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1130 PM CDT FOR
NORTHWESTERN CHICOT COUNTY...

LAT...LON 3352 9132 3352 9126 3356 9124 3351 9118
      3344 9123 3345 9117 3350 9117 3347 9112
      3343 9114 3341 9121 3339 9119 3339 9112
      3345 9106 3342 9106 3301 9145 3356 9146
      3357 9135

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Oct 5, 3:08 PM CDT, 5 hours 18 minutes earlier.

Area forecast discussion, Oct 5, 3:08 PM CDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
308 PM CDT SAT OCT 5 2013

.SHORT TERM...THE WEATHER PICTURE OVER THE NEXT COUPLE OF DAYS
REVOLVES AROUND THE COLD FRONT APPROACHING FROM THE WEST AND THE
EVOLUTION OF TROPICAL STORM KAREN.

THE LATEST TRACK FORECAST FOR KAREN CONTINUES TO SWING THE MINIMAL
TROPICAL STORM (SUSTAINED WINDS AROUND 40 MPH) TO EXTREME SERN LA
TONIGHT THEN OFFSHORE ALONG THE NRN GULF BEFORE MOVING INLAND NEAR
MOBILE LATE SUNDAY. THE PREVIOUS THINKING ON KAREN STILL
APPLIES...THAT HER EFFECTS ON OUR FORECAST AREA WILL BE MINIMAL
BECAUSE OF OUR POSITION TO THE WEST OF THE CENTER. OF SOME SMALL
CONCERN HOWEVER IS THE POSSIBILITY THAT THE COLD FRONT WILL BEGIN TO
PHASE IN WITH THE NRN FRINGES OF THE LOW LEVEL CIRCULATION FROM THE
REMNANTS OF KAREN...RESULTING IN ACCENTUATED LOW LEVEL
CONVERGENCE/SHEAR OVER ERN ZONES SUNDAY. CURRENT MODEL SOLUTIONS ARE
SUGGESTING A TIGHTENING OF SURFACE/850 TROUGHING OVER ERN ZONES
EARLY TOMORROW. ALSO OF INTEREST IS THE RELATIVELY SMALL BUT
NOTICEABLE INCREASE IN THE NONSUPERCELL TOR AND SIG SEVERE
PARAMETERS IN THE EAST FOR SUNDAY MORNING. THIS WOULD SUGGEST A
NON-ZERO POSSIBILITY OF A LOW TOP SPIN-UP IN THE EAST SUNDAY WITH
LAPSE RATES/CAPE LOOKING INSUFFICIENT FOR DEEP CONVECTION. THE
POSSIBILITY OF THIS DOES NOT LOOK HIGH ENOUGH TO BE ADDED TO THE
OUTLOOK AT THIS TIME.

WHAT WILL BE ADDED TO THE HWO TODAY WILL BE THE POTENTIAL FOR
POCKETS OF HEAVY RAINFALL WITH THE FRONTAL PASSAGE TONIGHT AND
SUNDAY. GENERAL MODEL CONSENSUS IS FOR RAINFALL TOTALS AROUND ONE
HALF TO AN INCH IN THE WEST TONIGHT AND ONE HALF TO AN INCH/INCH AND
A HALF IN THE EAST SUNDAY. HOWEVER WITH PRECIPITABLE WATER VALUES
INCREASING TO AROUND 2 INCHES FOR MOST OF THE AREA AND HEALTHY 250
MB DIVERGENCE DEVELOPING IN ASSOCIATION WITH THE BOUNDARY WE COULD
SEE POCKETS OF HEAVY DOWNPOURS THAT WOULD PRODUCE PONDING WATER ON
ROADWAYS AND IN LOW LYING AREAS. THIS POSSIBILITY WILL BE ADDED TO
THE OUTLOOK. HAVE FOLLOWED WETTER POPS FROM PREVIOUS FORECAST FOR
SUNDAY OVER THE LATEST MOS NUMBERS.

INCREASED LOW TEMPERATURES FOR TONIGHT A COUPLE OF DEGREES OVER THE
MAV...KEEPING THE FORECAST FROM THE LOW TO MID 60S OVER NWRN ZONES
TO UPPER 60S TO LOWER 70S AT MOST OTHER LOCATIONS. A SIGNIFICANTLY
COOLER AND DRIER AIR MASS WILL PUSH INTO THE REGION BEHIND THE
FRONT...OUR TRADITIONAL STATE FAIR COOL DOWN APPARENTLY ON TRACK.
CLOUD COVER LOOKS TO CLEAR IN THE WAKE OF THE FRONT SUNDAY NIGHT TO
BRING WHAT MOST PEOPLE WOULD CONSIDER PLEASANT WEATHER FOR THE
BEGINNING OF NEXT WEEK.

.LONG TERM...TUESDAY THROUGH SATURDAY...IT WILL BE DRY THROUGH MOST
OF THE LONG TERM WITH LOW RAIN CHANCES RETURNING BY SATURDAY. NORMAL
AFTERNOON HIGHS RUN IN THE UPPER 70S NORTH TO THE LOWER 80S SOUTH.
NORMAL LOWS RUN IN THE LOW TO MID 50S. COOLER THAN NORMAL
TEMPERATURES ARE EXPECTED MONDAY BUT ABOVE NORMAL TEMPERATURES ARE
EXPECTED WEDNESDAY THROUGH SATURDAY.  A GRADUAL WARMING TREND WILL
BEGIN TUESDAY AS THE CLOSED LOW CONTINUES MOVING NORTHEAST AND MID
LEVEL RIDGING MOVES OVER OUR REGION FROM THE WEST. THIS RIDGING
ALOFT WILL STRENGTHEN THE SURFACE RIDGING OVER OUR CWA AS WELL
THROUGH WEDNESDAY. TEMPERATURES WILL TOP OUT NEAR NORMAL TUESDAY
AFTERNOON THEN A COUPLE DEGREES ABOVE NORMAL WEDNESDAY. HUMIDITY
WILL REMAIN LOW THROUGH WEDNESDAY. MID LEVEL RIDGING SHIFT EAST OF
OUR CWA THURSDAY WHILE THE SURFACE HIGH SHIFTS EAST TO THE MID
ATLANTIC SEABOARD AND RIDGES BACK ACROSS THE GULF COAST STATES. THIS
WILL KEEP THE GULF CLOSED AND MAINTAIN A RELATIVELY DRY NORTHEAST TO
EAST FLOW THURSDAY AND FRIDAY. MID LEVEL RIDGING WEAKENS OVER THE
REGION SATURDAY WHILE THE SURFACE HIGH SHIFTS EAST INTO THE ATLANTIC
RESULTING IN A MORE SOUTHEAST FETCH OFF THE GULF. MODEL CONSENSUS
SUGGESTS ENOUGH MOISTURE FOR SOME AFTERNOON AND EVENING CONVECTION
IN THE SOUTH AND WEST SATURDAY. /22/

&&

.AVIATION...SATELLITE IMAGES/LATEST OBS SHOW GENERAL VFR CONDITIONS
ACROSS THE REGION. THERE WAS ALSO SPOTTY SHOWERS PUSHING NORTH OVER
SOUTH HALF OF MS AND NORTHEAST LOUISIANA. EXPECT SHOWERS WITH
EMBEDDED TSRA TO DIMINISH SOME BY EARLY THIS EVENING BEFORE IT
INCREASES IN COVERAGE AHEAD OF A COLD FRONT FROM THE WEST TONIGHT
AND OVERSPREAD THE REGION BY EARLY SUNDAY. THE COLD FRONT WL PASS
OVR THE REGION LATE TONIGHT INTO SUNDAY WITH MVFR/IFR CONDITIONS IN
SHOWERS AND THUNDERSTORMS. SOME OF THE SHOWERS COULD HAVE BRIEF
HEAVY DOWNPOURS. EXPECT THE SHOWERS TO DECREASE FROM THE WEST SUNDAY
AFTERNOON AS THE FRONT EXITS THE REGION. WINDS WILL BE FROM THE
SOUTH AT 5 TO 10 KNOTS THIS AFTERNOON. LIGHT TONIGHT THEN SWITCH
FROM THE NORTHWEST...WHICH WILL SPREAD ACROSS THE REGION THROUGH
SUNDAY AT AROUND 5 TO 10 KNOTS./17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       70  78  52  78 /  63  74   9   0
MERIDIAN      70  79  51  77 /  39  79  35   1
VICKSBURG     67  76  50  77 /  74  60   7   0
HATTIESBURG   71  82  55  79 /  44  77  18   0
NATCHEZ       67  78  51  77 /  69  51   6   0
GREENVILLE    64  74  51  76 /  79  45   6   0
GREENWOOD     66  74  49  74 /  71  71   9   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

03/22/17
Hazardous weather outlook, Oct 5, 1:21 PM CDT, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
121 PM CDT SAT OCT 5 2013

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
061830-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
121 PM CDT SAT OCT 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SUNDAY

LOCALLY HEAVY RAINFALL WITH POUNDING OF ROADWAYS WILL BE POSSIBLE FOR LATE
TONIGHT INTO SUNDAY AS A COLD FRONT CROSSES THE REGION. EXPECT
SHOWERS AND SOME THUNDERSTORMS TO PUSH NORTHEAST ALONG THE FRONTAL
BOUNDARY. THIS MAY CAUSE SOME AREAS TO GET REPEATED ROUNDS OF SHOWERS
WITH LOCALIZED HEAVY RAINFALL. THE LOCALLY HEAVY RAINS WILL BEGIN TO
AFFECT THE WESTERN AREAS LATE TONIGHT INTO SUNDAY MORNING THEN WILL
PUSH OVER THE EASTERN AREAS ON SUNDAY MORNING THROUGH THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL NOT BE NEEDED.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

17

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 12:13 AM CDTFlash Flood WarningJANChicot2 hr
Oct 6, 2:14 AM CDTFlash Flood WarningJANChicot2 hr

Nearby

Flash Flood Warnings in Arkansas, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.